Well I googled it and found some not so serious stuff and some serious stuff.
I will send you some links via pm, so check your inbox. (we are not allowed to post links here unless they are MH links)
Another thought - did they put you on some medication after the ablation? There are some heart meds that cause a nagging dry cough.
Thanks for reply bbxx and ireneo. I am hoping its not anything serious. I checked my meds with the doctor, none of them would cause it. I am hoping its just a chest cold or allergies. I was looking for some reassurance from those who had experienced similar. I guess all the success cases are not on this site.
Allergies can start at anytime. They are an overreaction response of the immune system. Stress can through that immune systems out of whack - stress from an ablation....It might just be a temporary allergy to something you took or came into contact with at the hospital.
I had a PVI ablation done Aug 31st. My heart is in normal rhythm but I have had a persistent cough since then. I haven't mentioned it to my doctor but I will if it persists. There is no inflammation in my lungs or airways as far as I can tell. Nothing comes up when I cough. Very strange. I don't have it all the time, just sometimes. Has yours started to get better yet?
I had an ablation for AVNRT a couple of weeks ago and have noticed that a cough developed. It kind of feels like my body wants to trigger an svt episode but since the signal is blocked it causes me to cough. I am thinking it will go away eventually???
Interesting theory. The body is indeed a complex thing.
I hope you're feeling better. My cough got better 6 weeks after my ablation. I think it was due to inflammation caused by ablation + intubation. It seemed like my cough was never getting better so my doctor had me checked for esophageal damage just to make sure that PVI did not cause damage but everything turned out fine. I guess its better to be safe than sorry. I hope your cough gets better and your stay in normal sinus rhythm!
I had an ablation 2 months ago and I have had a persistent cough ever since and I am not taking any medications that could cause a cough. I do not have a cold or allergy. At my post op visit the doctor said he doesn't know why I would have the cough and told me to try some cough medicine. The cough feels like it comes from my esophagus. I keep feeling short of breath too. I would like to know if there is something wrong. I wonder if they injured my esophagus during the procedure.
Did you ever figure out the reason for your persistent cough? I'm two weeks out from the same procedure and also have a persistent dry cough.
I had ablation for afib Sept 5, 2017 and have the same irritating cough, pvc's and I'm very tired. I haven't checked with my EP yet but based on everything I've read I believe I'm just having normal recovery symptoms.
This is an interesting read, damage to the esophagus IS an ablation complication. However, it should not cause a cough. Maybe some sort of vagal effect? I did find some case studies involving vagal damage post-rf ablation. Pretty rare situation it seems, but not impossible,
I'm gonna go out on a limb and guess the majority of these cases were likely attributable to a viral illness unrelated to the procedure.
It's an interesting topic to dig in to though.
My husband had heart ablation 7 weeks ago and still has the most wicked cough. I finally asked his doctor for a steroid inhaler. He just started using it, so we’ll see...